Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 252, NWS San Angelo, TX

October 8, 20094 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 8, 2009, 8:50 PM CDT for 4 counties in Texas. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2009, 8:50 PM CDT (01:50 UTC)
Expired
Oct 8, 2009, 9:30 PM CDT
In force
40 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 42 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 8:51 PM CDTTSTM WND GST 65Tye, TXNUMEROUS POWER OUTAGES IN TYE AS WELL.
Oct 8, 8:51 PM CDTNON-TSTM WND GST 65Tye, TXNUMEROUS POWER OUTAGES IN TYE AS WELL.
Oct 8, 9:10 PM CDTTSTM WND GST 62Hodges, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 8, 4:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
3.4
Supercell composite
23.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 090150
SVRSJT
TXC059-253-417-441-090230-
/O.NEW.KSJT.SV.W.0252.091009T0150Z-091009T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
850 PM CDT THU OCT 8 2009

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS...
  NORTHERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 930 PM CDT

* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHEAST OF MERKEL...OR 14 MILES WEST OF ABILENE...AND MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYE...DYESS AFB AND STITH BY 855 PM CDT...
  HODGES BY 900 PM CDT...
  ABILENE AND HAWLEY BY 905 PM CDT...
  HAMBY BY 910 PM CDT...
  NUGENT BY 915 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3280 9946 3228 9934 3219 10011 3249 10015
TIME...MOT...LOC 0149Z 237DEG 50KT 3240 9997

$$
1 follow-up statement
000 
WWUS54 KSJT 090218
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT THU OCT 8 2009

TXC059-253-417-441-090230-
/O.CON.KSJT.SV.W.0252.000000T0000Z-091009T0230Z/
SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX-
918 PM CDT THU OCT 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR...SOUTHEASTERN JONES
AND SOUTHWESTERN SHACKELFORD COUNTIES...

A WIND GUST TO 62 MPH WAS REPORTED IN THE TOWN OF HODGES...IN 
SOUTHERN JONES COUNTY AT 910 PM. AT 916 PM CDT...NATIONAL WEATHER 
SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR NUGENT...OR 12 MILES NORTH 
OF ABILENE...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR...SOUTHEASTERN JONES
AND SOUTHWESTERN SHACKELFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3257 9997 3280 9946 3228 9934 3223 9980
TIME...MOT...LOC 0216Z 235DEG 41KT 3262 9967

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 6:50 PM CDT, 2 hours earlier.

Area forecast discussion, Oct 8, 6:50 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT THU OCT 8 2009

.DISCUSSION...
SEE 0Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
STORMS CONTINUING TO FIRE ALONG AND AHEAD OF THE FRONT TO THE
NORTH AND THE TROUGH TO THE WEST. EXPECT SEVERE STORMS THIS
EVENING WITH STRONG WINDS AND HAIL POSSIBLE...AND INCREASED
COVERAGE WITH HEAVY RAINFALL OVERNIGHT. GIVEN THE SLOW MOVEMENT
OF THE AREA OF SHOWERS AND STORMS...SOME TERMINALS MAY SEE OFF AND
ON STORMS FOR MOST IF NOT ALL OF THE OVERNIGHT HOURS. FRONT
EXPECTED TO MOVE THROUGH ABI AREA AROUND 2Z TO 3Z...KSJT BY 5Z TO
6Z AND JCT AFTER 9Z. STRONG NORTH WINDS WITH GUSTS TO 30 TO 35
KNOTS POSSIBLE FOR A FEW HOURS BEHIND THE FRONT.

LOW CLOUDS...MVFR CIGS AT BEST...LIKELY TO FOLLOW THE FRONT AND
CONTINUE THROUGH 18Z FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT THU OCT 8 2009/

UPDATE...
WILL UPDATE TO INCLUDE A FLASH FLOOD WATCH OVER ALL OF COUNTY
WARNING AREA...EXCEPT CROCKETT COUNTY.

DISCUSSION...
WITH LOCALLY HEAVY RAINFALL POTENTIAL EXTENDING FARTHER WEST...
WILL SEND OUT FLASH FLOOD WATCH FOR ALL BUT CROCKETT COUNTY.

RAINFALL SHOULD END IN THE BIG COUNTRY AND CONCHO VALLEY BY 7 AM
FRIDAY MORNING...AND REDEFINITION TO TAKE OUT THOSE AREAS OF THE
FLASH FLOOD WATCH BY THAT TIME.

PREV DISCUSSION... /ISSUED 314 PM CDT THU OCT 8 2009/

SHORT TERM...
.POTENTIAL FOR SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL...
AND EVEN AN ISOLATED TORNADO TONIGHT...

COLD FRONT WAS BETWEEN AMARILLO AND LUBBOCK AT 3 PM...MOVING
SOUTH AT 20-25 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WERE
DEVELOPING AHEAD OF THE FRONT IN A PREFRONTAL TROUGH FROM THE BIG
COUNTRY TO LUBBOCK. MAY SEE A SEVERE THUNDERSTORM IN WC TEXAS THIS
AFTERNOON...BUT BEST CHANCE OCCURS THIS EVENING AND OVERNIGHT...AS
STRONG MID/UPPER LIFT WILL MOVE INTO WC TEXAS AROUND 7 PM
TONIGHT...JUST AS THE FRONT ALSO MOVES INTO THE REGION. HASKELL
AND THROCKMORTON COUNTIES ARE ALREADY IN SEVERE THUNDERSTORM WATCH
758 UNTIL 10 PM...AND EXPECT SEVERE WEATHER WATCHES TO BE EXTENDED
FARTHER SOUTH TONIGHT. HIGH 0-6KM BULK SHEARS OF 50-60
(INCREASING UP TO 100 KTS)...AND CAPES OF 1400-1800 J/KG SHOULD
HELP CONTRIBUTE TO SUPERCELL DEVELOPMENT...AND PRODUCE SEVERE
THUNDERSTORMS. AN N ISOLATED TORNADO ALSO POSSIBLE. LOCALLY HEAVY
RAINFALL IS LIKELY AS STORMS TRAIN NE AT 45 MPH ALONG THE PATH OF
PREVIOUS STORMS. FLASH FLOOD WATCH IS IN EFFECT FOR THE NW HILL
COUNTRY...CONCHO VALLEY AND HEARTLAND FROM 7 PM TONIGHT TO NOON
FRIDAY.

NAM HAS A SLIGHTLY FASTER AND BETTER FRONTAL POSITION THAN THE
GFS. SLOW MOVING FRONT SHOULD MOVING ALONG A STERLING CITY...
SWEETWATER...ROBY LINE AROUND 7 PM...THEN TO SAN ANGELO...ABILENE
LINE 10-11 PM. FRONT SHOULD BE ALONG A JUNCTION TO BROWNWOOD LINE
AROUND 3 AM. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 4 INCHES
POSSIBLE. KEEPING A CHANCE OF RAIN OVER SE SECTIONS FRIDAY
MORNING.

LONG TERM...
NAM MODEL...WHICH IS BETTER WITH SHALLOW COLD AIR...CONTINUES TO
ADVERTISE A STRONG COLD FRONT SATURDAY NIGHT. THIS SHOULD KEEP
TEMPERATURES IN THE UPPER 40S TO 50 IN THE BIG COUNTRY
SUNDAY...WITH 50S AND 60S FARTHER SOUTH. I DID NOT GO QUITE AS LOW
AS THE NAM GUIDANCE INDICATES SUNDAY...BUT IT IS AROUND 10
DEGREES LESS THAN THE GFS MOS GUIDANCE. SUDDEN CHANGE OF WEATHER
COULD STRESS SOME ANIMALS...ESPECIALLY IF WE GET SOME LIGHT RAIN.
HAVE AROUND 20 PERCENT CHANCE IN THE BIG COUNTRY AND HEARTLAND
SATURDAY NIGHT INTO SUNDAY.

GFS MODEL RUNS CONTINUE TO FLUCTUATE BETWEEN HOT AND WARM NEXT
WEEK. DID NOT MAKE A LOT OF CHANGES. FORECAST IS ON THE COOLER
SIDE OF GUIDANCE AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 49  60  41  71  42 /  80  10  10   0  20
SAN ANGELO 	 56  69  49  78  46 /  80  10  10   0  10
JUNCTION 	 64  72  47  80  51 /  90  30  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...
HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD...
NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...
STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN.

&&

08/99
Hazardous weather outlook, Oct 8, 3:14 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
314 PM CDT THU OCT 8 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
314 PM CDT THU OCT 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS MAINLY THE WESTERN HALF OF WEST CENTRAL TEXAS THROUGH
SUNSET THIS EVENING...WITH MORE WIDESPREAD STORMS ACROSS THE
ENTIRE AREA DURING THE OVERNIGHT HOURS. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL WILL BE THE MAIN THREATS FROM THESE
STORMS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE.

ALTHOUGH THE INDIVIDUAL STORMS WILL MOVE QUICKLY...THE ENTIRE AREA
OF STORMS WILL BE SLOW TO CROSS WEST CENTRAL TEXAS TONIGHT. AS
STORMS DEVELOP AND TRACK ACROSS THE SAME AREAS...HEAVY RAINFALL
WILL BE LIKELY. SOME AREAS OF WEST CENTRAL TEXAS...ESPECIALLY
THOSE AREAS ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO SONORA
LINE WILL SEE RAINFALL TOTALS IN THE 1 TO 3 INCH RANGE BY FRIDAY
MORNING. THUS...THE THREAT OF FLASH FLOODING WILL INCREASE THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ALTHOUGH A GREAT DEAL OF UNCERTAINTY REMAINS...THERE IS A THREAT
OF A MUCH STRONGER COLD FRONT PASSAGE THROUGH WEST CENTRAL TEXAS ON
SATURDAY. IF THIS OCCURS...MUCH COLDER AIR WILL BE POSSIBLE ON
SUNDAY AND MONDAY...WITH THE POSSIBILITY OF THE SEASONS FIRST
FROST IN A FEW LOCATIONS. PEOPLE WITH COLD SENSITIVE PLANTS AND
ANIMALS WILL WANT TO STAY TUNED TO LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Oct 8, 4:01 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
401 PM CDT THU OCT 8 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
401 PM CDT THU OCT 8 2009

...BE PREPARED FOR THE ONE...TWO...PUNCH...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH FOR HASKELL AND THROCKMORTON COUNTIES
UNTIL 10 PM CDT...

THE FIRST PUNCH WILL OCCUR THIS AFTERNOON AND TONIGHT AS A
POWERFUL FALL STORM SYSTEM INTERACTS WITH ABUNDANT GULF MOISTURE
ACROSS WEST CENTRAL TEXAS. THIS INTERACTION WILL RESULT IN RAPIDLY
DEVELOPING SEVERE THUNDERSTORMS THAT WILL LIKELY PRODUCE FLASH
FLOODING...LARGE HAIL...DAMAGING WINDS...LIGHTNING...AND ISOLATED
TORNADOES ACROSS WEST CENTRAL TEXAS LATE THIS AFTERNOON AND
TONIGHT.

THE NEXT PUNCH WILL OCCUR SATURDAY NIGHT INTO SUNDAY AS A
POTENTIALLY SECOND SURGE OF MUCH COLDER AIR FROM CANADA INVADES
WEST CENTRAL TEXAS. EARLY SUNDAY MORNING...TEMPERATURES COULD DIP
INTO THE 40S WITH WIND CHILL READINGS IN THE UPPER 20S. HIGHS ON
SUNDAY COULD WARM ONLY INTO THE 50S. THIS COULD PLACE A TREMENDOUS
STRESS ON LIVESTOCK AND PETS. THE TEMPERATURES COULD BE COLDER OR
WARMER DEPENDING UPON THE AMOUNT OF CLOUD COVER AND PRECIPITATION.

RIGHT NOW IS A GOOD TIME TO CHECK YOUR ALL HAZARD WEATHER RADIOS.
BE SURE TO HAVE A WAY TO RECEIVE WARNINGS FROM YOUR NATIONAL
WEATHER SERVICE.

REMEMBER...MOST PEOPLE DROWN AT NIGHT WHEN IT IS DIFFICULT TO SEE
FLOODED LOW WATER CROSSINGS. ALWAYS TURN AROUND...DONT DROWN.

REMEMBER...THE SAFEST PLACE FROM HIGH WINDS OR A TORNADO IS IN A
WELL BUILT STRUCTURE ON THE LOWEST FLOOR...AND IN AN INTERIOR ROOM
AWAY FROM WINDOWS. BE SURE TO ABANDON MANUFACTURED HOMES FOR A
MUCH STURDIER LOCATION.
Special weather statement, Oct 8, 5:41 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CDT THU OCT 8 2009

TXZ064-082330-
STERLING TX-
541 PM CDT THU OCT 8 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR STERLING
COUNTY...

AT 540 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EAST CENTRAL GLASSCOCK COUNTY...OR
ABOUT 11 MILES EAST OF GARDEN CITY...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHERN STERLING COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Oct 8, 6:43 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             9 WNW STERLING CITY     31.90N 101.12W
10/08/2009  E1.75 INCH       STERLING           TX   TRAINED SPOTTER

&&

JDUNN
Special weather statement, Oct 8, 7:58 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CDT THU OCT 8 2009

TXZ049-054-113-114-127-128-090200-
NOLAN TX-SHACKELFORD TX-JONES TX-FISHER TX-TAYLOR TX-CALLAHAN TX-
758 PM CDT THU OCT 8 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR NOLAN...
SHACKELFORD...JONES...FISHER...TAYLOR AND CALLAHAN COUNTIES...

AT 757 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF TRENT...OR ABOUT
14 MILES EAST OF SWEETWATER...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MERKEL AND NOODLE BY 810 PM CDT
  STITH BY 815 PM CDT
  HODGES AND TRUBY BY 825 PM CDT
  HAWLEY BY 830 PM CDT
  NUGENT BY 845 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:17 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling28 min
Oct 8, 7:22 PM CDTTornado WarningSJTNolan, Taylor38 min
Oct 8, 7:45 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Sterling30 min
Oct 8, 7:51 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton39 min
Oct 8, 8:18 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor42 min
Oct 8, 8:29 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton46 min
Oct 8, 10:28 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor47 min
Oct 8, 10:38 PM CDTAreal Flood AdvisorySJTNolan, Taylor82 min
Oct 8, 11:42 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green48 min
Oct 8, 11:52 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green38 min
Oct 9, 12:05 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor, Tom Green40 min
Oct 9, 12:43 AM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Runnels, Taylor31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.